I have been taking Wellbutrin SR 150 mg twice a day for a few years now. I have been tolerating that dose fine. My doctor feels I need to increase to 3 x a day for a total of 400 mg a day now due to worsening depression and anxiety. I am scared of taking this dose! I have read all the hype about Wellbutrin and seizure risk at higher dose - I don't want that to happen, but my doctor said she had never seen anyone herself that has ever had a seizure due to Wellbutrin. Anyone out there have any advice? Thanks!
Wellbutrin SR - Help - Anyone Taking 400 mg of Wellbutrin (buproprion) SR???
Question posted by bethann31 on 26 April 2016
Last updated on 11 October 2018 by Iron_Sandman
I have been taking 400 mg of bupropion for years. I take it in 2 doses. 200 mg in the morning and 200 mg in the afternoon. I have not had any serious negative side effects from it (possibly a dryer mouth). My understanding is that the seizure risk is greater for those who have or have had seizures or for some reason (genetics, etc.) have a predisposition toward seizures. Use of alcohol with the med can increase chance of seizures. I would discuss your health history with your doctor and then make an informed decision from there. It has been a helpful medication for me.
400 caused me more anxiety and anger issues. I ended up on 15 mg of trintellix & 200SR bupropion & it works well for me.
Yes my name Andy my doctor put me on 400mg of Wellbutrin at the jump, I didn't go from the small dose to the highest dose. I never started to have seizures until I first got on it, and all the side effects I had are accurate. I am getting off of this medicine because I think it's time to try something new
After about 14 years of this and that, I have become to know myself as far as what I believe will help, but having a Dr. that will listen is key.
I started back with 150 xr once I was about 2 weeks from my apointment I raised myself to 300. I could tell it was working in some way. Probably one of the best things is that it can help be a stimulant and help with attention.
After my apointment we agreed I would have access to 3 x 150 aka 450 per day. I feel it will be best as 300 early and 150 by 2 at the latest. At night I take Depakote 500 x 2 because I was having some serious issues with lights, movies, and passing out (Some say they observed light seizures and thats big in my family.)
Finally Alprazolam 2mg as needed which may be 1 for sleep or up to 4 (This only happens in severe situations.)
Again I feel the MOST IMPORTANT part of treatment is that you, the patient, has to have just as much say as your doctor. However, you have to educate yourself about what you wish to discuss. If your goal is to get something you do not really need, then you are seriously messing up all the progress you have made. Just be honest... If you have a good Doctor, and good repor, then Always tell your doctor your concerns.
Back to Wellbutrin/Bupropion it's good for me, hopefully for you, but take what you need it could be up to 450 at once, or slightly spaced dosing.
I wouldn't worry. I take 450mg and I also take 72 mg of concerta so no problems for me
bethann31; You have a lot of good advice here. Your doctor is correct part you have problems with meds as you said they found one you have done well on in the past. S o this is why an increase still in the normal dose range is normal. And yes I have taken it the Sr tid myself.
What I think you are feeling right now is normal when starting a medication or increasing the dose of a medication you can get the effects your saying for a brief time 5 to 10 days or so then they should go away. And hopefully you well feel better in a while remember it has to build up in your system be for the depression lifts and all of us is different in that area I would give it 4 to 6 weeks and take it at the same time and you can take this with a light snack and see if that helps with the stomach ache feeling if not check back with your doctor Best of luck to you
I am taking 450mg Wellbutrin XL generic. I've been taking it for a few months along with 20mg adderall, 0.5mg Xanax, and 20mg propranolol. I started out taking 150mg wellbutrin... then upped it to 300mg a few months later... then still felt like something was wrong. I was extremely sluggish, I had no desire to do anything or go to the gym anymore, didn't matter how much sleep I got; I woke up feeling like garbage, I still had those "I want to be alone sitting emotionless in bed" feelings that wasn't triggered by anything. Talked to my Dr... so we upped to 450mg. I must add that I've been a vegetarian for 2.5 years. In the last year, my health seemed to be going downhill slowly (this was leading up to the increase dosage). I ignored it (in denial) but my fiance noticed and he thought it was me not getting enough nutrients. In the last six months I noticed when eating and/or after eating i had stomach pains (before and after upping dose).
The stomach pains gradually increased, then the headaches started coming (after upping dosage). I've never had side effects from medication before so we were 100% convinced it was my diet. The last 3 months have been pure hell. Im eating bigger meals, food prepping, etc. but the stomach aches never stopped. We started to think I could have an ulcer or something. Last month up until now, I wake up with headaches, some headaches are so severe I throw up, my stomach hurts constantly... im miserable. I finally had enough and searched my symptoms. I found that B12 is produced by animals and I can't get b12 from plants. So I ordered a vegan b12. My protein levels were probably low as well, so I bought vegan protein with 20g of protein and hemp protein with 15g. I have been taking those for the last 2 weeks and I feel "better" in terms of energy... but my stomach pains/headaches are still happening. My fiance asked about my meds and what I changed. The only 2 I changed was the propranolol and Wellbutrin. He found that i had a majority of the side effects coming from the Wellbutrin and that 450mg is way too much and normally people go to 300mg. How the heck would I know?! The Dr. Made it seem normal. I'm one of those "go with the flow" type people, but I'm cutting back to 300mg Wellbutrin starting tomorrow and paying more attention to the meds I'm taking and the changes that go along with them. This was probably the longest "no" in history.
I have been on 450mg for 10 plus years and have no problem with the dosage.
I have been taking 450mg generic WelbutrinXL once a day since March 2015. My psychiatrist and I slowly increased my dose until we reached this dose, which continues to help me. I don't experience any side-effects whatsoever. My advice would be to try a higher dose to see if it's helpful. Hope this helps you. Take Care!
400 or 450 is a very safe dosage of Wellbutrin. Seizures are extremely rare with this drug, especially if you haven't hadn't them before. I've been taking 450 mil for years and it's helped me a lot. One word of advice, take the brand version if you can. The generic versions often react very differently with people (just google it to see what I mean). Look into getting your doctor to give you a "brand medically necessary" prescription to get insurance to cover it.
I recently just upped my WellbutrinXL from 150 to 300mg. I read a tip to help with dizziness & upset stomach. I have used it & really did well with the increase. The tip was take the Motion Sickness Pill Bonnine. Said it was better than other types. It worked for me! Also suggested to use it when titrating down.
I thought I would go ahead and try the dose increase after talking to several pharmacists.
I wasn't having any issues taking the bigger dose until now.
My head feels very funny & swimmy (if that makes sense), sort of dizzy; I am extremely sleepy, and my stomach has been bothering me.
Anyone have any thoughts?
Hi! Just wanted to add, I, as well as many others I'm sure, have tried many different antidepressants and Wellbutrin is slightly different. I did ok & was feeling better the first 6-8 weeks and then suddenly, the anxiety started right back with full blown panic attacks. That's just me, if u feel like the med is helping, but u still experience symptoms, the easiest thing to do is increase dose of that med. the only way u will know if it will help you at a higher dose is if u try it! If it WAS helping u, but u feel like it's not helping at all, u may need a med switch. Everyone is different, but I'd try the increase for at least 2-3 days, if no improvement, talk to dr about the next step! It's tricky and can be a long process to get us on the right med at the exactly right dose! Don't stress about what u hear or read, just try it, ur body will tell you! Good luck!
What is maintenance range dosing?
And I was wrong - if it were three times a day at 150 mg it would equal 450 mg... I don't know what I was thinking. LOL.
I have been on 300 mg for like 2 years now.
Thanks for all your help. I am concerned, and I am trying to do some research on my own, it is just hard to know what is best. I am very sensitive to medicines, which also concerns me, but because of that I have trouble taking any meds - so Wellbutrin has been the best med for me... I have done the SSRIs in the past, and I could not tolerate them due to sleepiness, and I had a massive weight gain on them, and I am borderline diabetic from that weight gain, so added weight gain is not a good idea for me either. It is so frustrating!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.